When mixing they are being taken at the same time
Interactions between your selected drugs
Applies to: Xanax (alprazolam), Dilaudid (hydromorphone)
Using ALPRAZolam together with HYDROmorphone may increase side effects such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience some impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Switch to professional interaction data
Other drugs that your selected drugs interact with
Dilaudid (hydromorphone) interacts with more than 300 other drugs.
Xanax (alprazolam) interacts with more than 400 other drugs.
Interactions between your selected drugs and food
Applies to: Dilaudid (hydromorphone)
Do not use alcohol or medications that contain alcohol while you are receiving treatment with HYDROmorphone. This may increase nervous system side effects such as drowsiness, dizziness, lightheadedness, difficulty concentrating, and impairment in thinking and judgment. In severe cases, low blood pressure, respiratory distress, fainting, coma, or even death may occur. If you are taking certain long-acting formulations of hydromorphone, consumption of alcohol may also cause rapid release of the drug, resulting in high blood levels that may be potentially lethal. Talk to your doctor or pharmacist if you have questions on how to take this or other medications you are prescribed. Do not use more than the recommended dose of HYDROmorphone, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medication without first talking to your doctor.
I am on 4mg of Xanax at bedtime and 8mg of dilauded every 4 hours. I had this same question for my doctor last Friday. I have been on Xanax for 14 years (up to this dosage now) and pain meds for numerous severe pain issues due to over 23 abdominal surgeries etc. So it's classified under uncontrollable pain. My concern was I'm also on medicine for mitral valve prolapse (toprol xl - beta blocker) and now a much higher dose of blood pressure med as it had been climbing to 180-120. Now it will suddenly crash out at 85-56. So my thoughts were the dilauded because i normally only take the Xanax for sleep (even tho I have severe anxiety) and I don't take the dilauded after 630pm as it keeps me awake He said it is safe to mix this as long as your doctor keeps tabs on you. I've been on this dose of 48mg of dilauded in a 24 hour time span for 7 months now. I think it's effectiveness is wearing off. I go in every 3-4 weeks to see my dr. He would prefer I go apply for medical marijuana but this is working better than anything else I've been on year after year and the state I live in is just beginning the dispensary openings and who knows when. And it took me 14 years to get to dilauded to work so I'm sticking with it... My heart has been bothering me extensively In the last 4 days and had blood pressure issues and sleep maybe 3 hours a night (down from 12 (which I need) in the last week. So just be careful with the two. I've had the 2 together for 7 months but Xanax and other strong pain meds for 14 years. If you notice any sudden tiredness or palpitations , try and get a home blood pressure moniter. That's what my dr had me do. Write down your pressure and what you were doing at time . It will help your dr keep track if the 2 drugs are bottoming out your bp and it will also track your pulse. I highly suggest it. Mine goes on the wrist and is quiet and was inexpensive (so can be taken discretely at work or out etc) I look foreward to seeing other replies as this same question had been in my mind but I've had a lot of new side effects in the last week. Crap health care, so going in for good tests won't happen. I hope your able to be on lower dosages than me, but as my dr said , don't wait if stuffs is bothering you or you feel different than usual. By any chance does your dilauded give you heart burn?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2010 • 1 answer
Posted 11 Jan 2012 • 2 answers
Posted 25 Feb 2012 • 1 answer
Posted 10 May 2014 • 1 answer
Posted 6 Jan 2015 • 2 answers